MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE

ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE
Model Number RF-DGP-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported third degree burn could not be conclusively determined.
 
Event or Problem Description
Following a left lumbar radiofrequency ablation procedure a third degree burn occurred at the grounding pad site.When the procedure was completed and the grounding pad was disconnected from the generator and removed, redness and blistering was observed at the right lower lumbar region where the grounding pad had been placed.The grounding pad had not overlapped any other pad, there were no wrinkles or lifted edges as well.The patient was noted to have dry skin.Tape and gauzed were applied to the burn and a triple antibiotic ointment was recommended.On (b)(6) 2019 the customer was informed the second degree burn had progressed into a third degree burn and burn ointment was prescribed for treatment.

Brand Name
DISPOSABLE GROUNDING PAD W/CABLE
Common Device Name
DISPOSABLE GROUNDING PAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key9310179
Report Number2182269-2019-00237
Device Sequence Number10879586
Product Code GXD
UDI-Device Identifier05415067028921
UDI-Public05415067028921
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K111576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date12/24/2020
Device Model NumberRF-DGP-S
Device Lot Number20181225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Patient Weight93